Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Elko, NV

July 27, 2007

NWS Elko, NV issued this red flag warning at Jul 27, 2007, 12:36 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 12:36 PM PDT (19:36 UTC)
Expired
Jul 27, 2007, 5:11 PM PDT
In force
5 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 271936
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1236 PM PDT FRI JUL 27 2007


NVZ455-457-280345-
/O.NEW.KLKN.FW.W.0017.070727T1936Z-070728T0500Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1236 PM PDT FRI JUL 27 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY 
LIGHTNING FOR PORTIONS OF CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING
FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS
EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:


455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES


SCATTERED DRY THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON
AND INTO THIS EVENING ACROSS FIRE WEATHER ZONES 455 AND 457.
DUE TO SLOW STORM MOVEMENT...SOME STORMS MAY PRODUCE WETTING
RAINS. HOWEVER...MOST THUNDERSTORMS WILL BE DRY. OUTFLOW WINDS OF
UP TO 50 MPH WILL BE POSSIBLE.

SCATTERED DRY THUNDERSTORMS WILL ALSO BE POSSIBLE IN EXTREME SOUTHEAST
ZONE 452 AND EXTREME EASTERN ZONE 454.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KLKN 280011
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
511 PM PDT FRI JUL 27 2007

NVZ455-457-280115-
/O.CAN.KLKN.FW.W.0017.000000T0000Z-070728T0500Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
511 PM PDT FRI JUL 27 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORMS RESPONSIBLE FOR DRY LIGHTNING EARLIER THIS AFTERNOON
HAVE SINCE DISSIPATED...THEREFORE THE RED FLAG WARNING IS CANCELLED.

$$


JM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 27, 2:05 AM PDT, 10 hours 31 minutes earlier.

Area forecast discussion, Jul 27, 2:05 AM PDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
205 AM PDT FRI JUL 27 2007

.SYNOPSIS...DRIER AIR MOVING INTO NORTHERN NEVADA WILL KEEP THE
THREAT OF THUNDERSTORMS CONFINED TO CENTRAL NEVADA TODAY. SOME
MOISTURE WILL MOVE BACK INTO NORTHEASTERN NEVADA BEGINNING SATURDAY
WITH A BIGGER SURGE OF MONSOON MOISTURE MOVING INTO EASTERN NEVADA
AROUND TUESDAY.
&&

.SHORT TERM...DRIER AIR HAS ALREADY MOVED INTO NWRN NV AS EVIDENCED
BY DEW POINTS IN THE MID 20S AT WMC. THIS DRIER AIR WILL CONTINUE TO
WORK ITS WAY EWD TODAY AND WILL ELIMINATE THE THREAT OF TSTMS FROM
ALL OF NRN NV TODAY. CNTRL NV WILL STILL HAVE SUFFICIENT MOISTURE
AND INSTABILITY TO SEE AT LEAST ISOLATED TSTMS THIS AFTN. ON
SATURDAY MODELS SHOW SOME OF THE MOISTURE OVER CNTRL NV TO ADVECT
NWD INTO ERN ELKO COUNTY SO INTRODUCED ISOLATED TSTMS BACK IN THE
FORECAST FOR THAT AREA. CEC

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY NIGHT...LONG RANGE
MODELS IN GOOD AGREEMENT OVER THE NEXT WEEK WITH PERSISTENT PATTERN
EXPECTED TO CONTINUE. MODELS SHOW POSITION OF UPPERLEVEL HIGH NEAR
THE FOUR CORNERS REGION THROUGH NEXT WEEK...WITH SOUTH TO
SOUTHEASTERLY FLOW REMAINING OVER MOST OF THE GREAT BASIN REGION.
LOW TO MIDLEVEL SUBTROPICAL MOISTURE EXPECTED TO REMAIN OVER CNTRL
NV THIS WEEKEND BEFORE INCREASING ACROSS THE WHOLE CWFA BY THE
MIDDLE OF NEXT WEEK. DAYTIME TEMPS EXPECTED TO BE IN THE MID TO
UPPER 90S THIS WEEKEND WITH MILD OVERNIGHT LOWS IN THE UPPER 50S AND
60S. TEMPS EXPECTED TO COOL BY A FEW DEGS NEXT WEEK AS ANOTHER
STRONG MONSOON PUSH IS EXPECTED TO PUSH NORTH FROM THE TROPICS BY
TUESDAY WITH PW/S INCREASING TO OVER 1 INCH ACROSS ERN NV. CONTINUED
TO INCREASE POPS STARTING ON TUESDAY WITH MODELS SHOWING R/R QUAD OF
50 KT UPPERLEVEL JET MAX PUSHING ACROSS THE AREA TUESDAY AND
WEDNESDAY IN ASSOCIATION WITH AN UPPERLEVEL DISTURBANCE PUSHING
NORTH OUT OF THE SOUTHWEST. WILL HAVE TO WATCH THIS FEATURE CLOSELY
DUE TO THE POSSIBILITY OF FLASH FLOODING TUESDAY THROUGH THURSDAY.
TT
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS THROUGH
THIS MORNING. ISOLD TSTORMS WILL DEVELOP ONCE AGAIN DURING THE
AFTERNOON ACROSS CNTRL NV IN THE VICINITY OF KTPH AND KELY.
OCCASIONAL LIGHTNING...BRIEF MODERATE RAINFALL...AND GUSTY WINDS UP
TO 35 MPH ARE EXPECTED IN AND AROUND THESE TSTORMS THROUGH 3PM
FRIDAY AFTERNOON.
&&

.FIRE WEATHER...DRIER AIR HAS ALREADY MOVED INTO NWRN NV AS EVIDENCED
BY DEW POINTS IN THE MID 20S AT WMC. THIS DRIER AIR WILL CONTINUE TO
WORK ITS WAY EWD TODAY AND WILL ELIMINATE THE THREAT OF TSTMS FROM
ALL OF NRN NV TODAY. CNTRL NV WILL STILL HAVE SUFFICIENT MOISTURE
AND INSTABILITY TO SEE AT LEAST ISOLATED TSTMS THIS AFTN. MOST OF
THE STORMS WILL STILL BE WET TODAY BUT WILL BE TRANSITIONING OVER
TO DRY AS PW VALUES DROP BELOW 3/4 INCH. ON SATURDAY MODELS SHOW SOME
OF THE MOISTURE OVER CNTRL NV TO ADVECT NWD INTO ERN ELKO COUNTY SO
INTRODUCED ISOLATED TSTMS BACK IN THE FORECAST FOR THAT AREA. TSTMS
ON SATURDAY WILL BE MAINLY DRY AS PW VALUES RANGE FROM 1/2 TO 2/3
INCH WITH MOISTURE MOSTLY ABOVE 550 MB. CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.